MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Pain (1994); Pancreatitis (4481); Cholangitis (4821)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: estimated date of event is based on the article published date.Block e1: the initial reporter facility name is (b)(6).Block d4, h4: the suspect device lot number and upn were not reported.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf patient code e1021 captures the reportable event of pancreatitis.Imdrf patient code e1109 captures the reportable event of cholangitis.Imdrf patient code e0506 captures the reportable event of gastro-intestinal bleeding.Imdrf patient code e2330 captures the reportable event of post-procedural pain.Imdrf patient code e2326 captures the reportable event of cholecystitis.
 
Event or Problem Description
Boston scientific became aware of an event involving rx cytology brushes through the article, comparison of two intraductal brush cytology devices for suspected malignant biliary strictures: randomized controlled trial, by myrte gorris, et al.Per the article, between june 2016 and june 2021, rx cytology brushes were used in endoscopic retrograde cholangiopancreatography (ercp) procedures during a randomized controlled trial.Procedure-related adverse events mentioned in the article included pancreatitis, gastro-intestinal bleeding, cholangitis, cholecystitis, and post-procedural pain.Please see the referenced article for full details.

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21425843
Report Number3005099803-2025-00553
Device Sequence Number7855160
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00545000
Device Catalogue NumberM00545000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown